MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 2.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 2.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5411520
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure a microcatheter migrated from the target site, thus the subject coil was withdrawn from it.When the subject coil was reinserted into the microcatheter and brought to the target lesion it was discovered that the main coil was missing.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.B1 adverse event/product problem - corrected - no product problem.H1 type of reportable event - corrected - no malfunction.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the coil delivery wire was seen to be kinked/bent in multiple areas.The main coil was attached to the delivery wire.The main coil was seen to be stretched.The main coil suture was seen to be damaged.Functional inspection was not conducted as the reported event was not confirmed during the visual inspection as the main coil was returned attached to the delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rotating hemostatic valve (rhv) was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, no torque was given where advancing the delivery wire, the coil was advanced slowly and gently without applying excessive force, and there was no allegation against the microcatheter (unknown type).Based on the information provided in the complaint, the device appears to have been used as intended.The reported event was not confirmed during the visual inspection as the main coil was returned attached to the delivery wire.Therefore, not confirmed will be assigned to the reported event 'main coil prematurely detached/separated during use' since the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue or any defect which could have contributed to the event.An assignable cause of procedural factors will be assigned to the analyzed events 'main coil stretched' and 'main coil suture damage' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the analyzed event 'coil delivery wire kinked/bent' since this issue is most likely due to handling of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET TETRA 1.5MM X 2.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20535568
Report Number3008881809-2024-00507
Device Sequence Number18259116
Product Code HCG
UDI-Device Identifier07613327580099
UDI-Public(01)07613327580099(17)261028(10)24595898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5411520
Device Lot Number24595898
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN); MICROCATHETER (UNKNOWN)
Patient SexUnknown